reducing prednisone

been on pred since oct 16, started at 40, first few reductions within days, then on 20 for 3 mons,17.5 for almost 3 mos,15 for 3 weeks, with no significant side affects or withdrawals, now at 12.5 this is my 4th day, do feel a little more stiffness in shoulders and hamstrings today, how long does it normally take body to adjust to lower dosage, and is some discomfort expected normally as you reduce,

4 Replies

oldestnewest
  • Generally yes, some discomfort can appear as you reduce the dose but depending on the individual the discomfort can last several days.

    Looking at your history I'd be inclined to give the 12.5mg another week at least. You may find that you need to reduce more slowly and in smaller drops once you are past that hurdle.

  • thank you polkadotcom, i plan on staying at 12.5 until 1st or 2nd week into june, rheumy wants bloodwork done 1st week, and i will call her at that time, see if she advises drop to 10 if all ok,

  • I find day 4 of the reduction is when I will feel some stiffness. The problem too is that from all I have learned, pmr pain and pred withdrawal pain are very similar. I reduced every 2 weeks to 10mg from 20, with just a small blip when I tried to go from 15 to 12.5 I changed to 1mg drops and it worked to about 8mg. I then ran into a wall trying to get below 7 and am now trying the dead slow method starting at 7 and so far so good. I was diagnosed at 52 and am now 11 months into this. I also felt a bit if pain was manageable until it started affecting my enjoyment of life, so tried the dead slow and it is going ok. I however am very fortunate and have no fatigue, just pain. Best of luck, and realize that this is truly a marathon, I thought I was tough enough to push the reduction but the reality is PMR is tougher.

  • Had the same problem from 15 to 12.5. Had to go back to 15. Thank you for your post. I am going to try going to try doing 1ng reductions for / weeks at a time.

You may also like...